Alert archive / Texas / Flash Flood Watches in 2013

Flash Flood Watch 3, NWS Shreveport, LA

July 26, 20137 counties in Texas; 7 counties in Arkansas

NWS Shreveport, LA issued this flash flood watch at Jul 26, 2013, 10:47 AM CDT for 7 counties in Texas; 7 counties in Arkansas. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2013, 10:47 AM CDT (15:47 UTC)
Expired
Jul 26, 2013, 9:56 PM CDT
In force
11 hr
Issued by
NWS Shreveport, LA
Flood severity
None

Counties Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Bowie County, TX, Camp County, TX, Cass County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 121 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 3.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2013-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1878 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2013-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1878 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Jul 26, 4:42 AM CDT, 6 hours 5 minutes earlier.

Area forecast discussion, Jul 26, 4:42 AM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
442 AM CDT FRI JUL 26 2013

.DISCUSSION...
MCS OVER CNTRL OK IS SLOWLY MAKING STEADY PROGRESS ESE THIS
MORNING...AHEAD OF THE PARENT SHORTWAVE OVER ECNTRL KS/WRN OK. THE
STRONGEST STORMS HAVE ACTUALLY SHIFTED FARTHER S TOWARDS A CONVERGENCE
ZONE AHEAD OF A WEAK DEVELOPING SFC LOW JUST W OF SPS...WHERE MODERATE
INSTABILITY EXISTS NEAR AND N OF THE LOW. THUS...THE LEADING EDGE OF
THE SHRA HAVE ACTUALLY ERODED SLIGHTLY AS IT ENCOUNTERS SLIGHTLY DRIER
AIR ALOFT OVER EXTREME N TX/SE OK...BUT THIS AIR MASS SHOULD QUICKLY
SATURATE LATER THIS MORNING AS THE CONVECTION REMAINS WIDESPREAD AND
EVENTUALLY SPREADS FARTHER SE AHEAD OF THE SHORTWAVE. THE SHORT TERM
PROGS MAINTAIN A 20-30KT SWRLY LLJ AHEAD OF A SECONDARY SFC LOW THAT
WILL DEVELOP ALONG A WEAK SFC FRONT THIS MORNING OVER NRN OK...WHICH
SHOULD KEEP STORM ORGANIZATION INTACT AS THE SHORTWAVE ENTERS ERN
OK/WRN AR THIS AFTERNOON. SEEING A CONSIDERABLE AMOUNT OF CONVECTION
DEBRIS SPREAD DOWNWIND OF THIS CONVECTION THIS MORNING...WHICH SHOULD
KEEP MAX TEMPS TODAY A LITTLE COOLER THAN IN RECENT DAYS...ESPECIALLY
OVER NE TX/SW AR. HOWEVER...THIS WILL BE KEY AS TO THE EXTENT OF
INSTABILITY THAT DEVELOPS THIS AFTERNOON...WITH THE NAM HINTING TO AT
LEAST MODERATE INSTABILITY DEVELOPING MAINLY ALONG/S OF THE I-20
CORRIDOR IN TIME AS DEEP LAYER SHEAR INCREASES TO 30-40KTS ALONG THE
SHORTWAVE AXIS. SHOULD THIS INDEED OCCUR...COULD SEE AN ENHANCED
THREAT FOR SVR CONVECTION WHERE ANY ASSOCIATED OUTFLOW BNDRYS FROM
THIS CONVECTION INTERACT THE MORE UNSTABLE AREAS. FOR NOW...WILL
HIGHLIGHT THIS THREAT IN THE HWO GIVEN THE UNCERTAINTIES. DID TAPER
POPS BACK SLIGHTLY TODAY...MAINTAINING CATEGORICAL/LIKELY POPS FOR NE
TX/SE OK/SW AR...WITH CHANCE POPS FARTHER SE ACROSS E TX/NW LA.

COULD SEE AN INTERESTING EVENING UNFOLD AS THE NAM IS MORE BULLISH IN
DEVELOPING A STRONGER SFC LOW ALONG THE ATTENDANT SFC FRONT OVER SW
AR...SLIDING IT ESE INTO NCNTRL LA AFTER 06Z. IT ALSO ENHANCES SFC AND
850MB MOISTURE CONVERGENCE AS WELL...AT A TIME WHERE DEEP LAYER SHEAR
IS MAXIMIZED AND ALLOWED TO WORK WITH THE BEST INSTABILITY FARTHER TO
THE SE ACROSS SCNTRL AR/NCNTRL LA ALONG THE LEADING EDGE OF THE
SHORTWAVE. STEEP MID LEVEL LAPSE RATES ALSO ADVECT E THIS EVENING AS
WELL...WHICH COULD RESULT IN A BKN LINE OF CONVECTION /SOME OF WHICH
MAY BE STRONG/...AND ENHANCING A HEAVY RAINFALL THREAT AS THEY SLIDE
ESE ACROSS N LA. HAVE PLACED HEAVY RAINFALL WORDING ACROSS THESE AREAS
CLOSER TO THE ENSEMBLE GUIDANCE ENVELOPE...WITH THIS THREAT
DIMINISHING BY 12Z SATURDAY AS THE SHORTWAVE EXITS TO THE SE INTO THE
GULF STATES. THE PROGS HAVE SPED UP THE DEPARTURE OF THE CONVECTION
SLIGHTLY FROM RECENT RUNS...AND HAVE FOLLOWED SUITE WITH
POPS...DIMINISHING POPS TO SLIGHT CHANCE IN THE AFTERNOON OVER DEEP E
TX/SRN SECTIONS OF NCNTRL LA WHERE THE 850MB TROUGH WILL BE SLOWER TO
SHIFT S. THE FRONT ITSELF LOOKS TO DRIFT S TO NEAR THE I-10 CORRIDOR
OR S LA BEFORE GOING STATIONARY...WITH THE 850MB TROUGH HANGING UP IN
THE VC OF CNTRL LA/LOWER TOLEDO BEND COUNTRY. HAVE CONTINUED MENTION
OF SLIGHT CHANCE POPS SATURDAY NIGHT ACROSS THE SRN ZONES...BUT THESE
BNDRYS SHOULD LIFT N AND WASH OUT SUNDAY AS 850-700MB RIDGING BUILDS E
OVER THE AREA.

DRY NW FLOW ALOFT BENEATH THE DEVELOPING GREAT LAKES CLOSED LOW WILL
CONTINUE THROUGH THE LATTER HALF OF THE WEEKEND...WITH THE DESERT SW
RIDGE BEGINNING TO FLATTEN LATE SATURDAY...ALLOWING FOR SHORTWAVE
PERTURBATIONS TO SLIDE ESE ACROSS OK AND THE OZARKS LATE SUNDAY/MONDAY
BEHIND THE CLOSED LOW AS IT BEGINS TO DRIFT E. THE PROGS MAINTAIN THIS
SHORTWAVE ENERGY JUST N OF THE REGION MONDAY...ALTHOUGH ISOLATED
CONVECTION CAN/T BE RULED OUT OVER SE OK/NRN SECTIONS OF SW AR MONDAY
BEFORE THIS DISTURBANCE EXITS. AFTERWARDS...THE FLAT RIDGING WILL
EXPAND E TO THE LOWER MS VALLEY TUESDAY...PERSISTING THROUGH THE END
OF THE WEEK. THUS...MAX TEMPS SHOULD CLIMB BACK INTO THE MID AND UPPER
90S AREAWIDE...WITH ANY ISOLATED CONVECTION HARD TO COME BY GIVEN THE
INFLUENCE OF THE RIDGE. HOWEVER...SHOULD THE NRN OR ERN SECTIONS OF THIS
RIDGE BUCKLE BY MID TO LATE WEEK...SLIGHT CHANCE POPS MAY BE NEEDED
FOR THE NRN AND ERN ZONES GIVEN THE STRONG HEATING AND AVAILABLE
MOISTURE IN PLACE.

PRELIMS TO FOLLOW BELOW...

15

&&

.AVIATION...
VFR CONDITIONS AREAWIDE THIS OVERNIGHT..WITH ONLY CIRRUS CLOUDS
ABUNDANT IN UPPER LVLS...THAT ARRIVED IN DEEP NW FLOW ALOFT FROM MCS
OVER CENTRAL OK AND UPPER RED RIVER VALLEY. VFR CIGS TO INCREASE AS
THIS SYSTEM ADVANCES TO THE SE TOWARDS THE REGION. KTXK TERMINAL WILL
BE FIRST TO SEE CONVECTION...BTWN 12-15Z THIS MORNING. OUTFLOW
BOUNDARIES AND COOLING ALOFT WILL SET UP FOR SCT AFTN TSTMS MOST OF
AREA WITH DAYTIME HEATING AND COLD FRONT SLOWLY MOVG TO NEAR THE
I-20 AIRPORT TERMINAL LOCATIONS. DRY AIR IN LOW LVLS WILL CONTRIBUTE
TO ENHANCEMENT OF STG DOWNDRAFT WINDS NEAR STORMS. MOIST GROUND AND
SECONDARY FRONTAL BOUNDARY ARRIVING AFTER 27/06Z...MAY BRING SOME
MVFR CIGS AND POSSIBLE PATCHY FOG...WITH VFR SKC SEEN LATER IN WEEKEND
WITH PASSAGE OF SECONDARY FRONT. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  93  71  90  70  94 /  40  60  20  10   0
MLU  94  70  88  68  92 /  20  70  40  10   0
DEQ  81  66  88  65  91 /  80  50   0   0   0
TXK  84  69  88  67  91 /  70  60  10   0   0
ELD  89  69  88  66  92 /  50  70  20   0   0
TYR  93  72  91  72  93 /  40  50  10  10   0
GGG  93  71  91  70  94 /  40  50  10  10   0
LFK  96  73  93  74  95 /  20  50  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15/07
Hazardous weather outlook, Jul 26, 6:03 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
603 AM CDT FRI JUL 26 2013

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-261700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
603 AM CDT FRI JUL 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL INCREASE FROM THE WEST
TODAY...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL SHIFT EAST
ACROSS THE REGION. DESPITE THE INCREASING CLOUD COVER...ENOUGH
HEATING MAY RESULT IN MODERATE INSTABILITY THIS AFTERNOON TO ALLOW
FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS ESPECIALLY ACROSS
NORTHEAST TEXAS...NORTHWEST LOUISIANA...AND SOUTHWEST ARKANSAS.
DAMAGING WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL BE
THE PRIMARY THREATS...WITH THE SEVERE THREAT CONTINUING THROUGH
THIS EVENING AS LARGE SCALE FORCING INCREASES ALONG AND AHEAD OF A
WEAK SURFACE FRONT. THE HEAVY RAINFALL AND POTENTIAL TRAINING OF
STORMS MAY RESULT IN LOCALIZED FLOODING OF LOW LYING...POOR
DRAINAGE AREAS ESPECIALLY TONIGHT ACROSS SOUTHWEST ARKANSAS AND
NORTHCENTRAL LOUISIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL DIMINISH SATURDAY MORNING ACROSS
THE EASTERN SECTIONS OF NORTHCENTRAL LOUISIANA...AS THE WEAK
SURFACE FRONT SHIFTS SOUTH INTO SOUTH LOUISIANA. AFTERWARDS...HIGH
PRESSURE WILL BUILD EAST INTO THE LOWER MISSISSIPPI VALLEY
TUESDAY...RESULTING IN TEMPERATURES CLIMBING INTO THE MID AND
UPPER 90S.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

15

In the hours before

Special weather statement, Jul 26, 7:16 AM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
716 AM CDT FRI JUL 26 2013

ARZ050-OKZ077-261315-
MCCURTAIN-SEVIER-
716 AM CDT FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     SEVIER...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BROKEN BOW AND IDABEL...

AT 716 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES
NORTHWEST OF BROKEN BOW TO 6 MILES WEST OF BROKEN BOW TO 8 MILES EAST
OF IDABEL...OR ALONG A LINE EXTENDING FROM 31 MILES EAST OF HUGO TO
28 MILES WEST OF HORATIO TO 19 MILES WEST OF HORATIO...MOVING EAST
NORTHEAST AT 20 MPH.

PEA TO HALF INCH DIAMETER SIZE HAIL...AND WINDS 30 TO 40 MPH ARE
EXPECTED WITH THESE STORMS AS THEY MOVE OVER THE GLOVER AND BROKEN
BOW COMMUNITIES OVER THE NEXT FEW MINUTES.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 10:35 AM CDTFlash Flood WarningSHVLittle River, Sevier4 hr

Nearby

Flash Flood Watches in Texas, 2013Flash Flood Watches in Arkansas, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.